MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 441007
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd epicenter¿ single user software acquired mis-association due to use error.The following information was provided by the initial reporter: "wrong acceptance of samples clear problem/ epicenter failure: no.Cause of epicenter failure: external error.Resolution of the failure/ what was done to resolve the epicenter failure: the nurse who performed the sampling reversed the access number labels on the bactec bottles by entering the reservation of the aerobic blood culture on the anaerobic bottle and the acceptance of the anaerobic blood culture on the aerobic bottle.Has reversed the access number labels on the bactec bottles by inserting the reservation of the aerobic blood culture on the anaerobic bottle and the acceptance of the anaerobic blood culture on the aerobic bottle.Solved by explaining to the customer how to associate the right sample with the right bottle.Verified with the customer passage of the resistance markers and notes to the report.Checked for correct operation.Incorrect labeling by nurses of blood culture sampling.".
 
Additional Manufacturer Narrative
Initial reporter phone#: (b)(6).Initial reporter fax#: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: this is not a confirmed complaint of a bd product.Per baltrm-441007-aph revision 5, the failure associated to this complaint is a user inconvenience which is a severity of s1; reference id 6.3.Complaints for software were under statistical control for the month of may.No trends indicated.Device history record review is not required for standalone software.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
It was reported that the bd epicenter¿ single user software acquired mis-association due to use error.The following information was provided by the initial reporter: "wrong acceptance of samples.Clear problem/ epicenter failure: no.Cause of epicenter failure: external error.Resolution of the failure/ what was done to resolve the epicenter failure: the nurse who performed the sampling reversed the access number labels on the bactec bottles by entering the reservation of the aerobic blood culture on the anaerobic bottle and the acceptance of the anaerobic blood culture on the aerobic bottle.Has reversed the access number labels on the bactec bottles by inserting the reservation of the aerobic blood culture on the anaerobic bottle and the acceptance of the anaerobic blood culture on the aerobic bottle.Solved by explaining to the customer how to associate the right sample with the right bottle.Verified with the customer passage of the resistance markers and notes to the report.Checked for correct operation incorrect labeling by nurses of blood culture sampling".

Brand Name
BD EPICENTER¿ SINGLE USER SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14628481
Report Number1119779-2022-00832
Device Sequence Number6113724
Product Code JQP
UDI-Device Identifier00382904410070
UDI-Public00382904410070
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441007
Device Catalogue Number444165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown